Advertisement

Müdigkeit, Kurzatmigkeit und Brustschmerz bei einem 31-jährigen Mann mit schizoaffektiver Störung

  • L. Mizera
  • K. Klingel
  • M. Gawaz
  • S. GreulichEmail author
Kasuistiken
  • 37 Downloads

Zusammenfassung

Hintergrund

Clozapin wird als alternatives Antipsychotikum zur Kontrolle von Symptomen der Schizophrenie und zur Reduktion der Suizidrate bei Patienten eingesetzt, die nur unzureichend auf die Standardmedikation ansprechen. Der klinische Einsatz ist aufgrund schwerer kardialer Nebenwirkungen, einschließlich Kardiomyopathie und Myokarditis, begrenzt.

Fallbericht

Ein 31-jähriger Mann osteuropäischer Herkunft stellte sich mit Müdigkeit, Kurzatmigkeit und Brustschmerzen in unserer medizinischen Notaufnahme vor. Aufgrund einer schizoaffektiven Störung wurde er mit Clozapin und Lithium behandelt. In der Echokardiographie fand sich eine hochgradig diffus eingeschränkte linksventrikuläre systolische Funktion. Nach Ausschluss einer koronaren Herzerkrankung mittels Herzkatheter wurde leitliniengerecht eine Endomyokardbiopsie (EMB) durchgeführt. Diese konnte den klinischen Verdacht auf eine toxische Kardiomyopathie bestätigen. Eine sofortige Umstellung der antipsychotischen Medikation und die Einleitung einer leitliniengerechten Herzinsuffizienzmedikation führten in den Folgewochen zu einer deutlichen Erholung der linksventrikulären Funktion.

Schlussfolgerungen

Bei Patienten unter Therapie mit Clozapin oder Lithium sollte bei klinischen Anzeichen einer Herzinsuffizienz an eine toxische Kardiomyopathie gedacht werden.

Schlüsselwörter

Clozapin Lithium Kardiomyopathien Endomyokardbiopsie Herzinsuffizienz 

Fatigue, breathlessness and chest pain in a 31-year-old man with schizoaffective disorder

Abstract

Background

Clozapine is an alternative antipsychotic medication used to control symptoms of schizophrenia and to reduce risks of suicidal behavior in patients who did not adequately respond to standard medication. Due to severe side effects including cardiomyopathy and myocarditis its clinical use is limited.

Case report

A 31-year-old man of east European descent presented to the emergency medical department with fatigue, shortness of breath and chest pain. Due to a schizoaffective disorder he was treated with clozapine and lithium. Echocardiography revealed severely impaired left ventricular systolic function. After exclusion of coronary artery disease by coronary angiography an endomyocardial biopsy was performed according to the guidelines. This confirmed the clinically suspected toxic cardiomyopathy. Therefore, antipsychotic treatment was immediately changed and state of the art heart failure medication was started resulting in a clear improvement of left ventricular function.

Conclusion

In patients treated with clozapine or lithium and clinical signs of heart failure, toxic cardiomyopathy should be considered.

Keywords

Clozapine Lithium Cardiomyopathies Biopsy, endomyocardial Heart failure 

Notes

Einhaltung ethischer Richtlinien

Interessenkonflikt

L. Mizera, K. Klingel, M. Gawaz und S. Greulich geben an, dass kein Interessenkonflikt besteht.

Dieser Beitrag beinhaltet keine von den Autoren durchgeführten Studien an Menschen oder Tieren. Alle Patienten, die über Bildmaterial oder anderweitige Angaben innerhalb des Manuskripts zu identifizieren sind, haben hierzu ihre schriftliche Einwilligung gegeben.

Literatur

  1. 1.
    Ponikowski P, Voors AA, Anker SD, Bueno H, Cleland JGF, Coats AJS et al (2016) 2016 ESC Guidelines for the diagnosis and treatment of acute and chronic heart failure: The Task Force for the diagnosis and treatment of acute and chronic heart failure of the European Society of Cardiology (ESC)Developed with the special contribution of the Heart Failure Association (HFA) of the ESC. Eur Heart J 37(27):2129–2200CrossRefGoogle Scholar
  2. 2.
    Kilian JG, Kerr K, Lawrence C, Celermajer DS (1999) Myocarditis and cardiomyopathy associated with clozapine. Lancet 354(9193):1841–1845CrossRefGoogle Scholar
  3. 3.
    Makhoul B, Hochberg I, Rispler S, Azzam ZS (2008) Dilated cardiomyopathy: an unusual complication of clozapine therapy. Nat Clin Pract Cardiovasc Med 5(9):566–570CrossRefGoogle Scholar
  4. 4.
    Ronaldson KJ, Fitzgerald PB, McNeil JJ (2015) Clozapine-induced myocarditis, a widely overlooked adverse reaction. Acta Psychiatr Scand 132(4):231–240CrossRefGoogle Scholar
  5. 5.
    Matsumori A, Kawai C (1982) An animal model of congestive (dilated) cardiomyopathy: dilatation and hypertrophy of the heart in the chronic stage in DBA/2 mice with myocarditis caused by encephalomyocarditis virus. Circulation 66(2):355–360CrossRefGoogle Scholar
  6. 6.
    Murko A, Clarke S, Black DW (2002) Clozapine and pericarditis with pericardial effusion. Am J Psychiatry 159(3):494CrossRefGoogle Scholar
  7. 7.
    Hasnain M, Vieweg WV (2014) QTc interval prolongation and torsade de pointes associated with second-generation antipsychotics and antidepressants: a comprehensive review. Cns Drugs 28(10):887–920CrossRefGoogle Scholar
  8. 8.
    Rosero Enriquez AS, Ballesteros Prados A, Petcu AS (2018) Cardiomyopathy secondary to long-term treatment with lithium: a case report and literature review. J Clin Psychopharmacol 38(2):157–159CrossRefGoogle Scholar
  9. 9.
    Vasudev R, Rampal U, Patel H, Patel K, Bikkina M, Shamoon F (2016) Selective Serotonin-norepinephrine Reuptake Inhibitors-induced Takotsubo Cardiomyopathy. N Am J Med Sci 8(7):312–315CrossRefGoogle Scholar
  10. 10.
    Khan AA, Ashraf A, Baker D, Al-Omary MS, Savage L, Ekmejian A et al (2017) Clozapine and incidence of myocarditis and sudden death—Long term Australian experience. Int J Cardiol 238:136–139CrossRefGoogle Scholar
  11. 11.
    Guest I, Sokoluk B, MacCrimmon J, Uetrecht J (1998) Examination of possible toxic and immune mechanisms of clozapine-induced agranulocytosis. Toxicology 131(1):53–65CrossRefGoogle Scholar
  12. 12.
    Williams DP, O’Donnell CJ, Maggs JL, Leeder JS, Uetrecht J, Pirmohamed M et al (2003) Bioactivation of clozapine by murine cardiac tissue in vivo and in vitro. Chem Res Toxicol 16(10):1359–1364CrossRefGoogle Scholar
  13. 13.
    Curto M, Girardi N, Lionetto L, Ciavarella GM, Ferracuti S, Baldessarini RJ (2016) Systematic Review of Clozapine Cardiotoxicity. Curr Psychiatry Rep 18(7):68CrossRefGoogle Scholar

Copyright information

© Springer Medizin Verlag GmbH, ein Teil von Springer Nature 2019

Authors and Affiliations

  1. 1.Medizinische Klinik III – Kardiologie und AngiologieUniversitätsklinikum TübingenTübingenDeutschland
  2. 2.Institut für Pathologie und NeuropathologieUniversitätsklinikum TübingenTübingenDeutschland

Personalised recommendations